MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MARKSMAN; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 MARKSMAN; CATHETER, CONTINUOUS FLUSH
Model Number FA-55150-1030
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that two pipeline's failed to open and a marksman catheter encountered catheter kickback.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm in the c7 with a max diameter of 4 mm and a 3.58 mm neck diameter.Landing zone: distal: 3.6 mm and proximal 5.03 mm.It was noted the patient's vessel tortuosity was severe.Dual antiplatelet treatment was administered.The angiographic result post procedure showed the blood vessels unobstructed, but the distal end of the pipeline has not opened at all.It was reported that during the tae (transcatheter arterial embolization) procedure, the doctor used ped2-500-20 for deployment.The release started from the m1 location of the blood vessels.Upon fluoroscopic examination, it was observed that the distal end did not open.After a brief waiting period with no change, the doctor decided to retract the pipeline into the catheter and repeat the pr procedure.During the second attempt to release the pipeline, there was an opening in the middle segment, but the distal end remained unopened.The doctor then pulled the pipeline back to the t-zone to attempt to open the distal end.However, due to the excessive curvature of the blood vessels, a significant counterforce occurred during the pullback, causing the catheter to drop at the bend in the vessel.The doctor attempted to push the pipeline up for release, but it did not open.A second attempt to pull down yielded the same result.Subsequently, the doctor tried changing the microcatheter and repeated the steps for ped release, but the situation did not improve.Finally, a ped2-475-20 (lot: b591801) was used to complete the procedure.However, due to the patient's excessively curved blood vessels, the front end of this pipeline did not fully deploy either.It was reported the pipeline failed to open both of distal end.The pipeline was placed in a distal bend.More than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed less than or equal to two times.The pipeline was removed from the patient by resheathing and removing with the microcatheter.There were no additional steps or other devices required to open the pipeline.The pipeline was not used for an indication that is off-label.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a shuttle 8f sheath, phenom 27 guide catheter, phenom plus guide catheter, marksman microcatheter, transcend 0.014 guide wire and asahi 0.014 guidewire.Additional information received that the cause of the failure to open was determined.There were not multiple pipeline devices being used when movement occurred.The pipeline was not implanted at the intended location, the release had not been completed yet.The device did not jump during deployment.The marksman catheter used with the pipeline when it encountered the force that caused it to drop into the bend in the blood vessel.During the pullback, both the pipeline and marksman were simultaneously pulled, intending to position them at the designated implantation site.The lot # of the marksman catheter was fa-55150-1030; lot: 227593964.

Brand Name
MARKSMAN
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19725821
Report Number2029214-2024-01219
Device Sequence Number20884666
Product Code KRA
UDI-Device Identifier00836462014077
UDI-Public00836462014077
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K091559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFA-55150-1030
Device Catalogue NumberFA-55150-1030
Device Lot Number227593964
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Initial Report FDA Received Date07/11/2024
Date Device Manufactured10/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale